Alert archive / Montana / Wind Chill Advisories in 2008

Wind Chill Advisory 6, NWS Great Falls, MT

January 28, 2008

NWS Great Falls, MT issued this wind chill advisory at Jan 28, 2008, 4:15 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 4:15 AM MST (11:15 UTC)
Expired
Jan 28, 2008, 9:14 AM MST
In force
5 hr
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 4:11 AM MST, 4 minutes earlier.

Area forecast discussion, Jan 28, 4:11 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 AM MST MON JAN 28 2008

.DISCUSSION...
ARCTIC FRONT THROUGH CENTRAL MONTANA AND IS STRUGGLING TO GET INTO
SOUTHWEST MONTANA. TEMPERATURES WILL START OUT WARM IN THE
SOUTHWEST AND SHOULD FALL THROUGHOUT THE DAY. WINDS CONTINUE TO BE
STRONG AND GUSTY OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS. HAVE ADDED A WIND CHILL WARNING FOR THOSE AREAS FOR TODAY.
NOT MUCH SNOW BEING MEASURED AS WINDS ARE STRONG ENOUGH TO BLOW
MOST OF IT AROUND. THEREFORE HAVE GONE WITH A BLOWING SNOW
ADVISORY FOR THE REST OF NORTH CENTRAL AND CENTRAL MONTANA AND
HAVE ADDED A WIND CHILL ADVISORY TO GO WITH IT. AFTER THIS ACTIVE
WEATHER MOVES THROUGH THE MAIN WEATHER PROBLEM WILL BE COLD
TEMPERATURES FOR MONDAY NIGHT AND TUESDAY. WEATHER PATTERN
CONTINUES TO BE PROGRESSIVE SO LATE TUESDAY INTO TUESDAY NIGHT AND
WEDNESDAY WILL SEE ANOTHER SHOT OF ACCUMULATING SNOW TO THE AREA.

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...THE ARCTIC COLD FRONT WILL
BE ON THE MOVE DURING THIS PERIOD...WITH THE ARCTIC COLD FRONT
EXPECTED TO MOVE EASTWARD INTO NORTHEAST MONTANA BY THURSDAY
AFTERNOON. THIS WILL RESULT IN MILDER AIR MOVING INTO MUCH OF THE
REGION BY THURSDAY AFTERNOON...AS BRISK WESTERLY WINDS ALSO DEVELOP.
EXPECT MAINLY MOUNTAIN SHOWERS OVER THE WESTERN MOUNTAINS. A
STRONGER DISTURBANCE MOVES ACROSS THE REGION ON THURSDAY
NIGHT...BRINGING WITH IT SLIGHTLY COOLER TEMPERATURES AND A CHANCE
FOR SNOW SHOWERS. FOR FRIDAY AND SATURDAY...A WEAK UPPER LEVEL RIDGE
STARTS TO BUILD OVER THE REGION...RESULTING IN DRIER AIR MOVING INTO
CENTRAL MONTANA. TEMPERATURES WILL REMAIN SEASONABLE DURING THIS
PERIOD...WITH ANY PRECIP MAINLY CONFINED TO WESTERN AND SOUTHWESTERN
MOUNTAINS. BRUSDA

SUNDAY THROUGH MONDAY...MODEL DIFFERENCES DETRACT SOMEWHAT FROM
FORECAST CONFIDENCE. I WENT WITH A COMPROMISE/PERSISTENCE FORECAST
OF A LONG WAVE UPPER LEVEL TROUGH REMAINING OVER NORTH AMERICA
DURING THIS PERIOD. A FEW DISTURBANCES MOVE ACROSS THE FORECAST AREA
IN A WESTERLY FLOW ALOFT. THIS RESULTS IN UNSETTLED CONDITIONS WITH
MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE OF SNOW OVER MUCH OF THE
FORECAST AREA...WITH A BETTER CHANCE OF SNOW OVER THE WESTERN AND
SOUTHWESTERN MOUNTAINS. OUR NORTHEASTERN PLAINS STAY MOSTLY DRY. A
MODIFIED ARCTIC BOUNDARY FLIRTS WITH THE HIGH-LINE. THIS IS A COOL
PATTERN WITH TEMPERATURES A LITTLE BELOW SEASONAL AVERAGES FOR MOST
AREAS. EK

&&

.AVIATION...
UPDATED 0548Z.
DETERIORATED TRAVEL CONDITIONS WILL CONTINUE ACROSS THE REGION
THROUGH MONDAY...AS A COLD FRONT SINKS SOUTHWARD. THE FRONT HAS
ALREADY MOVED SOUTH OF KCTB...KGTF...AND KHVR...AND WILL LIKELY
REACH KLWT BY 10Z MONDAY...AND KBZN AND KHLN BY 12Z MONDAY. THE
FRONT WILL CONTINUE TO SHIFT SURFACE WINDS TO MORE OF A
NORTHWESTERLY AND NORTHERLY DIRECTION...WITH BREEZY SURFACE WINDS
AHEAD OF AND BEHIND THE FRONT...AND THE STRONGEST WINDS OVER NORTH
CENTRAL MONTANA. SNOW HAS ALREADY BEEN FALLING OVER PORTIONS OF
NORTH CENTRAL MONTANA AND OVER FAR SOUTHWEST MONTANA. SNOW WILL
CONTINUE OVERSPREADING THE REGION FROM NORTH TO SOUTH...APPROACHING
LOCATIONS AROUND AND SOUTH OF A LINE FROM KLWT TO KGTF BY 12Z
MONDAY. SNOW WILL TAPER OFF FROM NORTH TO SOUTH MONDAY
AFTERNOON...WITH SCATTERED SNOW SHOWERS LINGERING OVER THE SOUTHWEST
MOUNTAINS OF MONTANA INTO MONDAY NIGHT. THE COMBINATION OF SNOW AND
WINDS WILL RESULT IN BLOWING SNOW...AS WELL AS WIDESPREAD IFR AND
LIFR CONDITIONS DUE TO REDUCED VISIBILITIES AND REDUCED CEILINGS.
SIGNIFICANT MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED THROUGH MONDAY
NIGHT. COHEN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -8 -19   5  -3 /  80  30  40  60
CTB -16 -25  -6  -9 /  80  30  30  60
HLN  12  -1  12   5 /  80  40  40  30
BZN  20  -7  13   0 /  90  40  30  30
WEY  23  -6  15   1 / 100  50  50  40
DLN  21   4  23   4 /  80  30  30  20
HVR  -5 -26 -12 -13 /  80  20  20  40
LWT  -1 -17   3  -2 /  80  30  20  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
MTZ010>014-044>047-049>054.

WIND CHILL ADVISORY UNTIL 10 PM MST THIS EVENING FOR MTZ011>014-
045-047-049>054.

SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
MTZ008-015-055.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ008-
015-055.

WIND CHILL WARNING UNTIL 10 PM MST THIS EVENING FOR MTZ010-044-
046.

WINTER STORM WARNING UNTIL NOON MST TODAY FOR MTZ009-048.

WIND CHILL WARNING FROM NOON TODAY TO 10 PM MST THIS EVENING FOR
MTZ009-048.

&&

SHORT TERM...CAMP
LONG TERM...BRUSDA/EK
AVIATION...COHEN

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 27, 2:50 PM MST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MST SUN JAN 27 2008

MTZ010>013-044>046-049-281215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-
250 PM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT.

AN ARCTIC COLD FRONT MOVING THROUGH NORTH CENTRAL MONTANA WILL
CAUSE WIDESPREAD SNOW AND BLOWING SNOW. SNOW ACCUMULATIONS OF 2 TO
5 INCHES ARE EXPECTED WITH 6 TO 10 INCHES POSSIBLE ALONG NORTH
FACING SLOPES OF MOUNTAINS. TEMPERATURES WILL FALL RAPIDLY BEHIND
THIS COLD FRONT AND STRONG WINDS WILL CAUSE DANGEROUS WIND CHILL
READINGS...WINDS CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED
TO DEVELOP BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW AND BLOWING SNOW ADVISORY CONTINUES THROUGH NOON ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-281215-
BEAVERHEAD-MADISON-GALLATIN-
250 PM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR ELEVATIONS ABOVE
6500 FEET. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT FOR
ELEVATIONS BELOW 6500 FEET.

A VIGOROUS PACIFIC STORM SYSTEM WILL ARRIVE OVER THE FORECAST
AREA THIS EVENING. SNOW ACCUMULATIONS OF 12 TO 20 INCHES ARE
EXPECTED IN THE MOUNTAINS. IN ADDITION...STRONG WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WITH VISIBILITIES RESTRICTED TO ONE
QUARTER MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET... AND THE
SNOW AND BLOWING SNOW ADVISORY FOR ELEVATIONS BELOW 6500 FEET BOTH
CONTINUE THROUGH 5 PM MST ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-047-050>054-281215-
CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
250 PM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT.

AN ARCTIC COLD FRONT MOVING THROUGH CENTRAL MONTANA WILL CAUSE
WIDESPREAD SNOW AND BLOWING SNOW. SNOW ACCUMULATIONS OF 2 TO 5
INCHES ARE EXPECTED WITH 6 TO 10 INCHES POSSIBLE ALONG NORTH
FACING SLOPES OF MOUNTAINS. TEMPERATURES WILL FALL RAPIDLY BEHIND
THIS COLD FRONT AND STRONG WINDS WILL CAUSE DANGEROUS WIND CHILL
READINGS...WINDS CHILLS OF 15 BELOW TO 25 BELOW ZERO ARE EXPECTED
TO DEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW AND BLOWING SNOW ADVISORY CONTINUES THROUGH 5 PM MST ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-048-281215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
250 PM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TONIGHT.

SNOW ACROSS THE ROCKIES WILL COMBINE WITH BREEZY WINDS TO CREATE
AREAS OF BLOWING SNOW AND LOW VISIBILITIES. WINDS OF 20 TO 30 MPH
WILL CAUSE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS ONE
QUARTER MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING CONTINUES THROUGH NOON ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:15 AM MSTBlowing Snow AdvisoryTFX5 hr
Jan 28, 4:15 AM MSTWind Chill WarningTFX24 hr

Nearby

Wind Chill Advisories in Montana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.